Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 175, NWS New Orleans, LA

July 7, 2021Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jul 7, 2021, 6:01 AM CDT for Harrison County, Mississippi. It took effect at Jul 7, 2021, 10:20 AM CDT. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Jul 7, 2021, 6:01 AM CDT (11:01 UTC)
In effect from
Jul 7, 2021, 10:20 AM CDT
Expired
Jul 7, 2021, 8:08 PM CDT
In force
10 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 97 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wolf River above Gulfport (GLFM6). The gauge peaked at 7.98 ft at Jul 7, 2021, 1:00 PM CDT.

actionminormoderate51007/0707/0807/09
Action stage
7 ft
Minor stage
8 ft
Moderate stage
12 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481521, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

907 
WGUS44 KLIX 071101
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
601 AM CDT Wed Jul 7 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following rivers in Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-080515-
/O.NEW.KLIX.FL.W.0175.210707T1545Z-210710T0143Z/
/GLFM6.1.ER.210707T1545Z.210708T1800Z.210709T1942Z.NO/
601 AM CDT Wed Jul 7 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Wolf River Above Gulfport.
* From this morning to Friday evening.
* At 5:45 AM CDT Wednesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 9.5 feet early tomorrow afternoon. It 
  will then fall below flood stage early Friday afternoon.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

TE
3 follow-up statements
007 
WGUS84 KLIX 071507
FLSLIX

Flood Statement
National Weather Service New Orleans LA
1007 AM CDT Wed Jul 7 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-080915-
/O.EXT.KLIX.FL.W.0175.210707T1520Z-210708T1500Z/
/GLFM6.1.ER.210707T1520Z.210708T0000Z.210708T0900Z.NO/
1007 AM CDT Wed Jul 7 2021

...The Flood Warning is now in effect until late tomorrow morning...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until late tomorrow morning.
* At 9:45 AM CDT Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 9.0 feet this evening. It will fall below flood 
  stage late tonight.
* Impact...At 9.0 feet, Bells Ferry Road will be impassable with 
  deep water on the east bridge approach.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$
894 
WGUS84 KLIX 071855
FLSLIX

Flood Statement
National Weather Service New Orleans LA
155 PM CDT Wed Jul 7 2021

...The Flood Warning continues for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

For the Wolf River...including Landon, Gulfport...Minor flooding is 
forecast.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/lix.  Click 
on the Rivers and Lakes menu for forecasts and observations.

The next statement will be issued when updates are needed.

&&


MSC047-080600-
/O.EXT.KLIX.FL.W.0175.000000T0000Z-210708T0600Z/
/GLFM6.1.ER.210708T0000Z.210708T0000Z.210708T0000Z.NO/
155 PM CDT Wed Jul 7 2021

...The Flood Warning is now in effect until just after midnight 
tonight...

The Flood Warning continues for
  the Wolf River Above Gulfport.
* Until just after midnight tonight.
* At 1:45 PM CDT Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river will oscillate above flood stage with a 
  maximum value of 8.0 feet this evening. It will fall below flood 
  stage this evening.
* Impact...At 8.0 feet, Bells Ferry Road will begin to flood. There 
  will be water over the access road just upstream of the bridge and 
  the road will become impassable very quickly.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$
694 
WGUS84 KLIX 080108
FLSLIX

Flood Statement
National Weather Service New Orleans LA
808 PM CDT Wed Jul 7 2021

...The Flood Warning is cancelled for the following rivers in 
Mississippi...

  Wolf River Above Gulfport affecting Harrison County.

MSC047-080215-
/O.CAN.KLIX.FL.W.0175.000000T0000Z-210708T0108Z/
/GLFM6.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
808 PM CDT Wed Jul 7 2021

...The Flood Warning for the Wolf River Above Gulfport has been 
cancelled...

The Flood Warning is cancelled for
  the Wolf River Above Gulfport.
* At 7:45 PM CDT Wednesday the stage was 7.3 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to below 7 feet after 
  midnight tonight.


&&

LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919

$$

KLG

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jul 7, 3:20 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jul 7, 3:20 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
National Weather Service New Orleans LA
320 AM CDT Wed Jul 7 2021

.SHORT TERM (Today through Thursday)...
The upper level pattern analysis shows the typical summertime ridges
centered to the west over Arizona and to the east in the Atlantic. A
trough swinging through the upper Mississippi Valley will keep an
area of weakness between those ridges. That weakness falls right
over the CWA. At the same time, above climo moisture levels are in
place. The average PW measured yesterday at LIX was 2.2". That
amount of moisture gives the potential for heavy rain to fall and
will lead to high convective coverage. Not all storms will produce
high rainfall totals. The interaction of outflow boundaries and
sea/land breeze boundaries have been the focus of some recent
instances of high rainfall amounts. Other situations of high qpf
events have been backbuilding along the coastal regions where
convergence induced by sea and land frictional differences causes
training. So while the overall threat for flash flooding is too low
to justify a flash flood watch, am fairly confident someone in the
CWA will see over 6" (most locations will be in the 1-3" range).

Really not expecting much change rolling into Thursday. The pattern
looks the same with similar moisture levels still high and little
inhibition. Therefore, should see another 70-90% coverage day with
some locations possibly seeing quite heavy rainfall on a the scale
of the size of a city. We may see a slight reduction in coverage on
Friday as the trough lifts and shifts farther east. The ridge to the
west will try to build farther east as that occurs but its influence
locally will be minimal. The threat for isolated flash flooding will
likely continue. At least the higher rain chances and cloud cover
over the next few days will keep high temps at or below normal.

MEFFER
&&

.LONG TERM (This weekend into early next week)...
Still some uncertainty with respect to the forecast this weekend and
into next week. Main issue is how strong is the ridge that builds
into the area and if the next strong s/w can keep the area in a
favorable area for additional showers and thunderstorms. LAtest
models and ensembles appear to be leaning back towards the ridge
struggling to build in and remain over the area. With that we are
leaning towards the wetter solutions which is in agreement with the
NBM.

The western CONUS ridge will initially nudge into the Lower MS Valley
but a strong s/w working southeast out of southwest Canada will round
the top of the ridge and towards the MS Valley and this will begin
to erode the eastern periphery of the ridge. At the same time the
Ridge over the Atlantic would have tried to build west but this s/w
will stop that as well and this will once again keep the Lower MS
Valley in between the two ridges. With abundant moisture still in
place scattered to numerous showers and thunderstorms will be
possible each day. These will be diurnally driven each day so as
usually with the Summer convection will be more marine based
overnight and then transition inland as the land areas heat up.
Obviously this is exactly what everyone wanted to hear but hopefully
The ridge can build in enough Friday to at least lead to one day of
lower storm coverage.

/CAB/
&&

.AVIATION...
Most terminals should be ok through at least 10Z but after that a
few will likely see low cigs leading to MVFR status at a few sites.
Convection will be likely at all terminals again today. Outside of
convection everyone should be in VFR however it would not be a
surprise to see tempo MVFR cigs around 2500-3k ft.

/CAB/
&&

.MARINE...
The wind field will remain fairly weak with prevailing onshore flow
of 5 to 10 knots remaining in place through Thursday. Nocturnal
increase to 10 to 15 will be possible. A swell train emanating from
Tropical Storm Elsa continues through today. This swell will produce
higher seas of 4 to 6 feet in the open Gulf waters. Otherwise,
mainly 2 feet or less expected in the coastal waters.

MEFFER
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  85  72  90  73 /  90  30  70  20
BTR  87  73  88  74 /  90  20  70  20
ASD  87  75  89  75 /  80  30  70  20
MSY  88  78  90  78 /  90  20  70  20
GPT  87  75  89  76 /  80  40  60  20
PQL  87  74  88  75 /  80  40  60  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 9:10 PM CDTAreal Flood AdvisoryLIXHarrison19 min
Jul 6, 9:29 PM CDTFlash Flood WarningLIXHarrison3 hr
Jul 6, 11:06 PM CDTAreal Flood AdvisoryLIXHarrison108 min
Jul 7, 6:03 AM CDTRiver Flood WarningLIXHarrison46 hr
Jul 7, 1:18 PM CDTAreal Flood AdvisoryLIXHarrison, Jackson2 hr

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.